Extra heart beats, palpitations and stress

I was diagnosed last night in the ER with Trigemy. I have been under pleny of stress for several years. I take 2.5-7.5 mg. valium in divided doses daily, (rarely as much as 7.5 up until now) for anxiety. Could this be the cause of trigeminy? Could it work to prevent? I am 68 years old and have always had good heart health until this diagnosis. Thanks. 

No. This is a new problem. However, long-term use of valium decreases its effectivity and it should NOT be used as a long term drug. This alone may explain your increased anxiety. Meanwhile you need to be checked for the cause of this bigemini.Read this:

Your doctors need to make sure your heart is otherwise normal. Specifically, at your age coronary artery disease needs to be excluded. This is best done with a Holter monitor, blood tests and a stress ECHO.

Hope this helps,
Dr T


Post new comment

The content of this field is kept private and will not be shown publicly.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

More information about formatting options

This question is for testing whether you are a human visitor and to prevent automated spam submissions.
5 + 2 =
Solve this simple math problem and enter the result. E.g. for 1+3, enter 4.
By submitting this form, you accept the Mollom privacy policy.